Alert archive / Texas / Wind Advisories in 2020

Wind Advisory 9, NWS Lubbock, TX

April 12, 202011 counties in Texas

NWS Lubbock, TX issued this wind advisory at Apr 12, 2020, 3:11 AM CDT for 11 counties in Texas. It took effect at Apr 12, 2020, 11:00 AM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Apr 12, 2020, 3:11 AM CDT (08:11 UTC)
In effect from
Apr 12, 2020, 11:00 AM CDT
Expired
Apr 12, 2020, 9:00 PM CDT
In force
10 hr
Issued by
NWS Lubbock, TX

Counties Briscoe County, TX, Castro County, TX, Childress County, TX, Cottle County, TX, Dickens County, TX, Floyd County, TX, Hall County, TX, King County, TX, Motley County, TX, Parmer County, TX, Swisher County, TX

The radar

The Lubbock radar (KLBB), 92 km from the middle of the area, began a volume at 08:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 8.2 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2020-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2020-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3543 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

877 
WWUS74 KLUB 120811
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
311 AM CDT Sun Apr 12 2020

TXZ024>026-030>032-037-038-122000-
/O.NEW.KLUB.WI.Y.0009.200412T1600Z-200413T0200Z/
/O.CON.KLUB.FZ.A.0001.200413T0600Z-200413T1500Z/
Briscoe-Hall-Childress-Floyd-Motley-Cottle-Dickens-King-
Including the cities of Silverton, Quitaque, Turkey, Memphis, 
Childress, Kirkland, Floydada, Lockney, Matador, Roaring Springs,
Paducah, Cee Vee, Spur, Dickens, Dumont, and Guthrie
311 AM CDT Sun Apr 12 2020

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CDT
THIS EVENING...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
MONDAY MORNING...

* WHAT...For the Wind Advisory, northwest winds 25 to 35 mph with
  gusts up to 50 mph expected. For the Freeze Watch, sub-freezing
  temperatures near 30 degrees.

* WHERE...Briscoe, Hall, Childress, Floyd, Motley, Cottle, 
  Dickens and King Counties.

* WHEN...For the Wind Advisory, from 11 AM this morning to 9 PM 
  CDT this evening. For the Freeze Watch, from late tonight 
  through Monday morning.

* IMPACTS...Gusty winds could blow around unsecured objects. A 
  few power outages are possible. Frost and freeze conditions 
  could kill crops, other sensitive vegetation and possibly 
  damage unprotected outdoor plumbing.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

TXZ021>023-122000-
/O.NEW.KLUB.WI.Y.0009.200412T1600Z-200413T0200Z/
Parmer-Castro-Swisher-
Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, 
Tulia, and Happy
311 AM CDT Sun Apr 12 2020

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CDT
THIS EVENING...

* WHAT...North winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Parmer, Castro and Swisher Counties.

* WHEN...From 11 AM this morning to 9 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. A few
  power outages are possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

TXZ028-029-033>036-039>044-122000-
/O.CON.KLUB.FZ.A.0001.200413T0600Z-200413T1500Z/
Lamb-Hale-Cochran-Hockley-Lubbock-Crosby-Yoakum-Terry-Lynn-Garza-
Kent-Stonewall-
Including the cities of Littlefield, Amherst, Olton, Plainview, 
Hale Center, Morton, Whiteface, Levelland, Sundown, Lubbock, 
Wolfforth, Slaton, Ralls, Crosbyton, Denver City, Plains, 
Brownfield, Meadow, Wellman, Tahoka, New Home, ODonnell, Post, 
Lake Alan Henry, Jayton, Aspermont, and Old Glory
311 AM CDT Sun Apr 12 2020

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
MONDAY MORNING...

* WHAT...Sub-freezing temperatures near 30 degrees possible.

* WHERE...Portions of northwest and the Panhandle of Texas.

* WHEN...From late Sunday night through Monday morning.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$
2 follow-up statements
306 
WWUS74 KLUB 121927
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
227 PM CDT Sun Apr 12 2020

TXZ038-130200-
/O.CAN.KLUB.FZ.A.0001.200413T0600Z-200413T1500Z/
/O.CON.KLUB.WI.Y.0009.000000T0000Z-200413T0200Z/
King-
Including the cities of Dumont and Guthrie
227 PM CDT Sun Apr 12 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...
...FREEZE WATCH IS CANCELLED...

* WHAT...For the Wind Advisory, northwest winds 25 to 35 mph with
  gusts up to 50 mph expected. For the Freeze Watch, although a
  few spotty areas may experience a brief light freeze, a
  widespread prolonged freeze is not expected.

* WHERE...King County.

* WHEN...Until 9 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects.
  Drivers, especially of high profile vehicles, should be prepared
  for strong crosswinds on west to east oriented roadways.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

TXZ043-044-122030-
/O.CAN.KLUB.FZ.A.0001.200413T0600Z-200413T1500Z/
Kent-Stonewall-
Including the cities of Jayton, Aspermont, and Old Glory
227 PM CDT Sun Apr 12 2020

...FREEZE WATCH IS CANCELLED...

Although a few spotty areas may experience a brief light freeze, a
widespread prolonged freeze is not expected tonight. The freeze
watch has been cancelled.

$$

TXZ024>026-030>032-037-130330-
/O.UPG.KLUB.FZ.A.0001.200413T0600Z-200413T1500Z/
/O.NEW.KLUB.FZ.W.0001.200413T0600Z-200413T1500Z/
/O.CON.KLUB.WI.Y.0009.000000T0000Z-200413T0200Z/
Briscoe-Hall-Childress-Floyd-Motley-Cottle-Dickens-
Including the cities of Silverton, Quitaque, Turkey, Memphis, 
Childress, Kirkland, Floydada, Lockney, Matador, Roaring Springs,
Paducah, Cee Vee, Spur, and Dickens
227 PM CDT Sun Apr 12 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...
...FREEZE WARNING IN EFFECT FROM 1 AM TO 10 AM CDT MONDAY...

* WHAT...For the Freeze Warning, sub-freezing temperatures as low
  as the upper 20s are expected. For the Wind Advisory, north 
  winds 25 to 35 mph with gusts up to 50 mph are occurring.

* WHERE...Briscoe, Hall, Childress, Floyd, Motley, Cottle and 
  Dickens Counties.

* WHEN...For the Freeze Warning, from 1 AM to 10 AM CDT Monday. 
  For the Wind Advisory, until 9 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. Frost
  and freeze conditions will kill crops, other sensitive 
  vegetation and possibly damage unprotected outdoor plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

TXZ028-029-033>036-039>042-130330-
/O.UPG.KLUB.FZ.A.0001.200413T0600Z-200413T1500Z/
/O.NEW.KLUB.FZ.W.0001.200413T0600Z-200413T1500Z/
Lamb-Hale-Cochran-Hockley-Lubbock-Crosby-Yoakum-Terry-Lynn-Garza-
Including the cities of Littlefield, Amherst, Olton, Plainview, 
Hale Center, Morton, Whiteface, Levelland, Sundown, Lubbock, 
Wolfforth, Slaton, Ralls, Crosbyton, Denver City, Plains, 
Brownfield, Meadow, Wellman, Tahoka, New Home, ODonnell, Post, 
and Lake Alan Henry
227 PM CDT Sun Apr 12 2020

...FREEZE WARNING IN EFFECT FROM 1 AM TO 10 AM CDT MONDAY...

* WHAT...Sub-freezing temperatures as low as the upper 20s are 
  expected.

* WHERE...Lamb, Hale, Cochran, Hockley, Lubbock, Crosby, Yoakum, 
  Terry, Lynn and Garza Counties.

* WHEN...From 1 AM to 10 AM CDT Monday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

TXZ021>023-130200-
/O.CON.KLUB.WI.Y.0009.000000T0000Z-200413T0200Z/
Parmer-Castro-Swisher-
Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, 
Tulia, and Happy
227 PM CDT Sun Apr 12 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...

* WHAT...North winds 25 to 35 mph with gusts up to 45 mph.

* WHERE...Parmer, Castro and Swisher Counties.

* WHEN...Until 9 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
689 
WWUS74 KLUB 130205
NPWLUB

URGENT - WEATHER MESSAGE
National Weather Service Lubbock TX
905 PM CDT Sun Apr 12 2020

TXZ024>026-030>032-037-131000-
/O.EXP.KLUB.WI.Y.0009.000000T0000Z-200413T0200Z/
/O.CON.KLUB.FZ.W.0001.200413T0600Z-200413T1500Z/
Briscoe-Hall-Childress-Floyd-Motley-Cottle-Dickens-
Including the cities of Silverton, Quitaque, Turkey, Memphis, 
Childress, Kirkland, Floydada, Lockney, Matador, Roaring Springs,
Paducah, Cee Vee, Spur, and Dickens
905 PM CDT Sun Apr 12 2020

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 10 AM CDT
MONDAY...
...WIND ADVISORY HAS EXPIRED...

* WHAT...Sub-freezing temperatures as low as 30 expected.

* WHERE...Briscoe, Hall, Childress, Floyd, Motley, Cottle and 
  Dickens Counties.

* WHEN...For the Freeze Warning, from 1 AM to 10 AM CDT Monday. 
  For the Wind Advisory, until 9 PM CDT this evening.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

TXZ021>023-038-130315-
/O.EXP.KLUB.WI.Y.0009.000000T0000Z-200413T0200Z/
Parmer-Castro-Swisher-King-
Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, 
Tulia, Happy, Dumont, and Guthrie
905 PM CDT Sun Apr 12 2020

...WIND ADVISORY HAS EXPIRED...

Winds are expected to remain breezy overnight with wind speeds
under 30 mph.

$$

TXZ028-029-033>036-039>042-131000-
/O.CON.KLUB.FZ.W.0001.200413T0600Z-200413T1500Z/
Lamb-Hale-Cochran-Hockley-Lubbock-Crosby-Yoakum-Terry-Lynn-Garza-
Including the cities of Littlefield, Amherst, Olton, Plainview, 
Hale Center, Morton, Whiteface, Levelland, Sundown, Lubbock, 
Wolfforth, Slaton, Ralls, Crosbyton, Denver City, Plains, 
Brownfield, Meadow, Wellman, Tahoka, New Home, ODonnell, Post, 
and Lake Alan Henry
905 PM CDT Sun Apr 12 2020

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 10 AM CDT
MONDAY...

* WHAT...Sub-freezing temperatures as low as the upper 20s are 
  expected.

* WHERE...Lamb, Hale, Cochran, Hockley, Lubbock, Crosby, Yoakum, 
  Terry, Lynn and Garza Counties.

* WHEN...From 1 AM to 10 AM CDT Monday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Apr 12, 12:30 AM CDT, 2 hours 41 minutes earlier.

Area forecast discussion, Apr 12, 12:30 AM CDT, 2 hours 41 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
1230 AM CDT Sun Apr 12 2020

.AVIATION...
IFR CIGs have developed at the KCDS terminal and will persist
through the remainder of the morning. VFR will prevail at the KLBB
and KPVW terminals through the TAF period. A strong cold front
will move in from the north near 1600 UTC, affecting the
terminals with a strong wind shift. Winds increase immediately
behind the front with wind gusts to 45 knots at KCDS and 35 knots
at KLBB and KPVW during the afternoon hours. Winds will begin to
decrease after sunset but remain breezy at around 15 knots for all
terminals.

Sincavage

&&

.PREV DISCUSSION... /issued 310 PM CDT Sat Apr 11 2020/

SHORT TERM...
Near term severe weather threat will persist until around sunset
when that focus shifts eastward. Meanwhile, the upper low located
over southern Arizona will quickly open up and move eastward across
New Mexico in the form of a positively tilted trough then across the
southern High Plains Sunday morning with more of a neutral tilt.
Sensible weather across the forecast area will be varied as the
scenario evolves tonight and Sunday. One final round of convection
is progged to form overnight across the eastern Permian Basin and
southern Rolling Plains as ascent ahead of the upper trough
increases and as a Pacific front moves into lingering low level
moisture. Pacific front will move east of the forecast area Sunday
morning taking storm chances and low level moisture with it.
Increasingly windy and drier conditions behind the front through the
morning hours, initially from the west bust switching to north as a
strong Canadian cold front ushers in sharply colder air. High
temperature forecast tomorrow is tricky. Much will depend on frontal
timing. Delayed frontal passage will favor warmer temperatures,
especially with downslope west winds, although those will be offset
some by more modest cold advection behind the Pacific front. For
now, will favor the faster timing given the strength of the cold
air, but the speed of the upper trough will be equally important.
Have cooled highs down from previous forecast but not quite as far
MOS numbers.

LONG TERM...
High pressure will begin to settle south into the Central Plains
Monday morning which will allow a cold airmass to settle into place
over the region. Widespread near to below freezing temperatures will
be possible on Monday morning and a freeze watch has been issued for
the locations that have passed their average last freeze date. With
the cold air mass in place afternoon high temperatures on Monday
will also be well below normal (upper 40's to low 50's) as cloud
cover should remain in place for much of the day.

Monday night into Tuesday morning, a weak shortwave trough will work
towards the area. This slight forcing combined with moist
southeasterly flow may allow for some precipitation to develop
across the region. The most consistent signal for precipitation
continues to occur across the southern Panhandle and this is where
the probabilities are highest. NAEFS and NBM guidance continue to
paint a large swath of probabilities across the entire area
however believe this is a bit too widespread therefore trimmed the
southern edge back a bit. As we get closer to the event the
southern edge of precipitation probabilities may need to be
adjusted even further north. This precipitation will start off as
all rain however as temperatures plummet into Tuesday morning it
will transition over to snow. The southwest Panhandle will have
the best opportunity to see accumulating snow around an inch with
lower amounts possible across the rest of the southern Panhandle
into the northern South and Rolling Plains. Tuesday morning this
activity should move east of the area leading to drying conditions
by Tuesday afternoon. Generally zonal flow will persist through
the remainder of next week. This will lead to overall quiet
weather with gradually warming temperatures. /WCI

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
Freeze Watch from late tonight through Monday morning for
TXZ024>026-028>044.

&&

99/99/09
Hazardous weather outlook, Apr 11, 2:14 PM CDT, 12 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Lubbock TX
214 PM CDT Sat Apr 11 2020

TXZ021>044-121915-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd-
Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum-
Terry-Lynn-Garza-Kent-Stonewall-
214 PM CDT Sat Apr 11 2020

This Hazardous Weather Outlook is for the South Plains, Rolling
Plains and the far Southern Texas Panhandle.

.DAY ONE...This afternoon and tonight.

Tornado watch is in effect until 10 pm this evening for the Rolling
Plains and Southeastern Texas Panhandle. Storms that become severe
will have the potential of producing hail up to 3 inches in diameter,
damaging winds to 70 mph, and tornados.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

North winds of 30 mph or higher are possible Sunday behind a strong
cold front.

Overnight temperatures near or below freezing are expected early
next week and a freeze watch is in effect for Monday morning. This
may pose a threat for tender plants.

Finally, there is a risk for wintry precipitation Tuesday morning
mainly northwest of a line from Morton to Memphis.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information about
severe weather to the NWS while following local, state, and CDC
guidelines.

In the hours before

Special weather statement, Apr 12, 2:39 AM CDT, 32 minutes before
Special Weather Statement
National Weather Service Lubbock TX
239 AM CDT Sun Apr 12 2020

TXZ038-043-044-120815-
Kent TX-King TX-Stonewall TX-
239 AM CDT Sun Apr 12 2020

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN KENT...SOUTHEASTERN
DICKENS...SOUTHWESTERN KING AND STONEWALL COUNTIES UNTIL 315 AM
CDT...

At 238 AM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Jayton, moving northeast at 50 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm. Strong storms exist southward into southwestern
Stonewall County. Law enforcement reports dime size hail with these
storms along with winds to 45 mph.

Locations impacted include...
Aspermont, Jayton, Peacock and Swenson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3296 10063 3334 10066 3340 10057 3340 10052
      3343 10052 3359 10027 3298 9999 3296 9999
TIME...MOT...LOC 0738Z 233DEG 45KT 3330 10045

SINCAVAGE

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 2:39 AM CDTSpecial Weather StatementLUBStonewall36 min
Apr 12, 2:27 PM CDTFreeze WarningLUBBriscoe, Childress, Cochran, Cottle, Crosby, Dickens and 11 more20 hr

Nearby

Wind Advisories in Texas, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.